Alert archive / Maine / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 17, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Nov 25, 2004, 8:35 PM EST for Hancock County, Washington County, Maine. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2004, 8:35 PM EST (01:35 UTC)
- Expired
- Nov 25, 2004, 9:15 PM EST
- In force
- 40 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCAR 260135
SVRCAR
MEC009-029-260215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
835 PM EST THU NOV 25 2004
THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN SOUTHEAST MAINE
HANCOCK COUNTY IN SOUTHEAST MAINE
* UNTIL 915 PM EST
* AT 832 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES WEST OF
DEBLOIS. THE STORM WAS MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DEBLOIS AT 840 PM EST
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE
DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
$$
LAT...LON 4477 6826 4465 6808 4505 6740 4522 6771
NOUHAN
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 5:37 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 25, 5:37 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU MAINE 537 PM EST THU NOV 25 2004 .SYNOPSIS...STRONG LOW PRESSURE WILL CONTINUE TO MOVE NORTH TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION OVERNIGHT THROUGH FRIDAY...THEN PERSIST THROUGH SATURDAY. ANOTHER AREA OF LOW PRESSURE WILL DEVELOP OVER THE GREAT LAKES AND MOVE NORTHEAST ACROSS ONTARIO...BRINGING ANOTHER CHANCE OF PRECIPITATION SATURDAY NIGHT AND SUNDAY. && .SHORT TERM ( TONIGHT THROUGH SUN NIGHT )... CURRENT SURFACE ANALYSIS INDICATED LOW PRESSURE ACROSS NORTHWEST MAINE...WITH A COLD FRONT EXTENDING SOUTH ACROSS WESTERN MAINE. SHOWERS AND POSSIBLY A THUNDERSTORM WILL OCCUR EARLY TONIGHT IN ADVANCE OF THE FRONT. COLDER AIR WILL ADVANCE ACROSS THE REGION OVERNIGHT...WHILE WRAP-AROUND MOISTURE PERSISTS ACROSS NORTHERN PORTIONS OF THE REGION. SNOW SHOWERS WILL OCCUR ACROSS THE NORTH AND MOUNTAINS LATER TONIGHT...WITH LOCALIZED SNOW ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE MAINLY ACROSS THE SAINT JOHN VALLEY AND HIGHER TERRAIN AREAS. WILL HAVE A WIND ADVISORY ACROSS DOWNEAST AREAS EARLY TONIGHT...FOR A LOW LEVEL JET POSSIBLY CROSSING THAT AREA IN ADVANCE OF THE COLD FRONT. GUSTY WINDS WILL OCCUR BEHIND THE FRONT. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOWER 20S NORTHWEST TO AROUND 30 ALONG THE DOWNEAST COAST. HIGH PRESSURE WILL BUILD TOWARD NEW ENGLAND FRIDAY. HOWEVER...WITH THE UPPER TROF CROSSING THE REGION WILL MAINTAIN A CHANCE OF MAINLY MORNING SNOW SHOWERS/FLURRIES ACROSS THE NORTH AND MOUNTAINS. OTHERWISE...EXPECT GENERALLY PARTLY CLOUDY SKIES AND GUSTY WINDS FRIDAY. HIGH TEMPERATURES WILL RANGE FROM AROUND 30 NORTH TO AROUND 40 ALONG THE DOWNEAST COAST. HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY NIGHT...WITH PARTLY CLOUDY SKIES NORTH AND MOSTLY CLEAR SKIES DOWNEAST. LOW TEMPERATURES WILL RANGE FROM AROUND 15 NORTH TO AROUND 20 DOWNEAST. AFTER A PARTLY CLOUDY START SATURDAY...SKIES WILL BECOME MOSTLY CLOUDY WITH INCREASING MOISTURE IN ADVANCE OF A WARM FRONT LIFTING ACROSS NEW ENGLAND. HIGH TEMPERATURES SATURDAY WILL RANGE FROM THE LOWER 30S NORTH TO AROUND 40 DOWNEAST. LIGHT PRECIPITATION SHOULD DEVELOP SATURDAY NIGHT WHILE THE WARM FRONT CROSSES THE REGION. THOUGH TEMPERATURES WILL BE WARMING ALOFT...THE LOW LEVEL COLD AIR WILL BE MORE PERSISTENT. THUS...EXPECT MIXED PRECIPITATION IS POSSIBLE PARTICULARLY ACROSS THE NORTH AND MOUNTAINS. PRECIPITATION SHOULD TRANSITION TO ALL RAIN DOWNEAST SUNDAY...WHILE MIXED PRECIPITATION PERSISTS ACROSS THE NORTH AND MOUNTAINS. A COLD FRONT CROSSING THE REGION SUNDAY NIGHT SHOULD ALLOW ANY LINGERING PRECIPITATION TO TRANSITION BACK TO SNOW SHOWERS. && .LONG TERM ( MON THROUGH THU )... LEANED MAINLY W/ GFS FOR THIS PORTION OF THE FORECAST. UPPER TROUGH SWINGS OVER THE STATE MONDAY MORNING WHILE LOW PRESSURE WRAPS UP WELL TO OUR NORTH. COLD AIR ALOFT AND PRESENT LOW LEVEL MOISTURE WILL RESULT IN SNOW SHOWERS IN THE NORTHERN COUNTIES INTO THE MOUNTAINS BEFORE TAPERING MONDAY NIGHT. CLIPPER SYSTEM WILL DEVELOP ACROSS THE GREAT LAKES MONDAY NIGHT AND MOVE INTO THE AREA AHEAD OF A STRONG SHORTWAVE TUESDAY. WITH COLD AIR IN PLACE...EXPECT THIS TO PRODUCE ONLY FROZEN PRECIP ACROSS THE CWA. ALSO EXPECT NORTHERN ZONES TO SEE HIGHEST QPF SINCE THIS IS WHERE THE MAIN FORCING WILL BE WITH POSITION OF LOW/UPPER SHORTWAVE. FAST-MOVING CLIPPER CLEARS THE CWA BY 00Z WED IN DRIER AIR. NEXT SYSTEM APPROACHES THE REGION THURSDAY. LATEST GFS TRACK BRINGS QUITE A BIT OF SNOW TO THE REGION...BUT CONFIDENCE IN TRACK THIS FAR OUT REMAINS LOW. && .AVIATION... LOW STRATUS ACROSS MUCH OF FA WILL KEEP CEILINGS/VISIBILITY IFR DURING THE EARLY EVENING. WITH APPROACH OF THE COLD FRONT AND CONVECTIVE ACTIVITY CEILINGS/VISIBILITY WILL BECOME MVFR...THEN CONDITIONS WILL IMPROVE TO VFR AFTER MIDNIGHT WITH COLD FRONTAL PASSAGE. STRONG COLD ADVECTION IN WNW FLOW BEHIND FRONT WILL DEVELOP MVFR CEILINGS BY MID AM FRI. && .MARINE... GALE FORCE WINDS ARE POSSIBLE EARLY TONIGHT...WITH SMALL CRAFT ADVISORY LEVEL WINDS THEN LATER TONIGHT. SMALL CRAFT ADVISORY LEVEL WINDS/SEAS WILL THEN OCCUR THROUGH EARLY FRIDAY NIGHT. WINDS WILL THEN DROP BELOW SMALL CRAFT ADVISORY LEVELS LATER FRIDAY NIGHT...WITH SEAS DROPPING BELOW SMALL CRAFT ADVISORY LEVELS SATURDAY. VISIBILITIES WILL BE REDUCED EARLY TONIGHT IN RAIN AND FOG...THEN IMPROVE IN THE WAKE OF THE COLD FRONT. WINDS AND SEAS COULD THEN RETURN TO SMALL CRAFT ADVISORY LEVELS LATE SATURDAY NIGHT AND SUNDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...WIND ADVISORY ZONES 15>17-29-30 TIL 10 PM. MARINE...GALE WARNING. && SHORT TERM: NORCROSS LONG TERM: CALDERON AVIATION: WOLFE MARINE: CALDERON
Hazardous weather outlook, Nov 25, 5:47 AM EST, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 547 AM EST THU NOV 25 2004 MEZ001>006-010-011-015>017-029>032-261046- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...CARIBOU... CHERRYFIELD...CLAYTON LAKE...DANFORTH...DEBOULLIE MOUNTAIN... DEXTER...DOVER-FOXCROFT...EAGLE LAKE...EASTPORT...ELLSWORTH... ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MACHIAS... MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...OLD TOWN... PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...SAINT PAMPHILE... VAN BUREN AND VANCEBORO 547 AM EST THU NOV 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... RAIN WILL CONTINUE THROUGH TODAY AS LOW PRESSURE MOVES NORTHWARD THROUGH THE STATE. RAINFALL AMOUNTS WILL BE ON THE ORDER OF ONE TO TWO INCHES. IN ADDITION TO THE RAIN...WINDS WILL INCREASE THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. A HIGH WIND WARNING REMAINS IN EFFECT TODAY FOR CENTRAL AND SOUTHERN WASHINGTON COUNTY. A WIND ADVISORY IS IN EFFECT FOR SOUTHERN PENOBSCOT AND HANCOCK COUNTY. FOR FURTHER INFORMATION...PLEASE REFER TO THE STATEMENT (PWMNPWCAR) ISSUED BY THE NATIONAL WEATHER SERVICE IN CARIBOU. A COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT WITH MUCH COLDER AIR FUNNELING INTO THE STATE. RAIN WILL CHANGE OVER TO A PERIOD OF SNOW ACROSS THE NORTH AND MOUNTAINS WITH SOME ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN... A LOW PRESSURE SYSTEM WILL MOVE THROUGH ONTARIO CANADA ON SUNDAY BRINGING ANOTHER ROUND OF RAIN TO THE REGION. THE PRECIPITATION COULD BEGIN AS SOME SNOW LATE SATURDAY NIGHT ACROSS NORTHERN AREAS BEFORE WARMER AIR CHANGES THE FROZEN PRECIPITATION OVER TO ALL RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...MAINLY THIS AFTERNOON. JAH
In the hours before
Special weather statement, Nov 25, 4:04 PM EST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 404 PM EST THU NOV 25 2004 MEZ001>006-010-011-031-032-260100- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-NORTHEAST AROOSTOOK ME- NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-NORTHERN SOMERSET ME- NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-SOUTHEAST AROOSTOOK ME- SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BAXTER ST PARK... BROWNVILLE JUNCTION...CARIBOU...CLAYTON LAKE...DANFORTH... DEBOULLIE MOUNTAIN...DOVER-FOXCROFT...EAGLE LAKE... ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MADAWASKA... MILLINOCKET...MOUNT KATAHDIN...PATTEN...PORTAGE...PRESQUE ISLE... RIPOGENUS...SAINT PAMPHILE...VAN BUREN AND VANCEBORO 404 PM EST THU NOV 25 2004 A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING. BRIEF HEAVY RAINFALL...WIND GUSTS OF UP TO 40 MPH...AND ISOLATED LIGHTNING STRIKES ARE POSSIBLE. IF THREATENING SKIES DEVELOP...SEEK SHELTER IMMEDIATELY. CONDITIONS SHOULD IMPROVE LATER THIS EVENING WHEN THE COLD FRONT PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CALDERON
Special weather statement, Nov 25, 4:47 PM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
447 PM EST THU NOV 25 2004
MEZ001-002-004>006-010-252245-
AROOSTOOK...PISCATAQUIS AND PENOBSCOT COUNTIES...
447 PM EST THU NOV 25 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS AND
PENOBSCOT COUNTIES...
AT 445 PM EST...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 12 MILES WEST OF
FORT KENT TO 21 MILES SOUTH OF RIPOGENUS. THE LINE WAS MOVING EAST
AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 545 PM EST INCLUDE...
RIPOGENUS... TELOS LAKE...
DEBOULLIE MOUNTAIN... BAXTER ST PARK...
MOUNT KATAHDIN... RUSSEL CROSSING...
MOOSEHORN CROSSING... FORT KENT...
MILLINOCKET...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4727 6891 4644 6916 4603 6915 4547 6942
4560 6848 4640 6825 4704 6809 4787 6789
CALDERON
NNNNSpecial weather statement, Nov 25, 5:31 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
531 PM EST THU NOV 25 2004
MEZ001-002-005-006-252345-
AROOSTOOK AND PENOBSCOT COUNTIES...
531 PM EST THU NOV 25 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PENOBSCOT
COUNTIES...
AT 531 PM EST...DOPPLER WEATHER RADAR AND THE PUBLIC INDICATED A LINE
OF THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 9 MILES NORTHWEST
OF MADAWASKA TO PATTEN. THE LINE WAS MOVING NORTHEAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 645 PM EST INCLUDE...
PORTAGE... PATTEN... OXBOW...
MASARDIS... FRENCHVILLE... ASHLAND...
MADAWASKA... SMYRNA MILLS... MAPLETON...
CARIBOU... PRESQUE ISLE... VAN BUREN...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...LOCALLY UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4734 6854 4671 6853 4640 6851 4608 6854
4594 6846 4626 6776 4708 6780 4759 6794
CALDERON
NNNNSpecial weather statement, Nov 25, 8:31 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
831 PM EST THU NOV 25 2004
MEZ016-017-030-032-260230-
WASHINGTON AND HANCOCK COUNTIES...
831 PM EST THU NOV 25 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON AND HANCOCK
COUNTIES...
AT 831 PM EST...DOPPLER WEATHER RADAR INDICATED ISOLATED THUNDERSTORMS
WITH SMALL HAIL AND GUSTY WINDS 11 MILES SOUTHWEST OF DEBLOIS. STORMS
WERE MOVING NORTHEAST AT 50 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 930 PM EST INCLUDE...
DEBLOIS... GRAND LAKE STREAM...
PRINCETON... MEDDYBEMPS...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4471 6837 4462 6792 4509 6718 4541 6776
NOUHAN
NNNNNearby
Severe Thunderstorm Warnings in Maine, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.